Alert archive / North Dakota / Freeze Warnings in 2013
Freeze Warning 2, NWS Bismarck, ND
NWS Bismarck, ND issued this freeze warning at Oct 5, 2013, 1:45 PM MDT for 29 counties in North Dakota. It took effect at Oct 6, 2013, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2013, 1:45 PM MDT (19:45 UTC)
- In effect from
- Oct 6, 2013, 12:00 AM MDT
- Expired
- Oct 6, 2013, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
All 29 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 92 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 546 m²/s²
- 0-3 km storm-relative helicity
- 512 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
744 WWUS73 KBIS 051945 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 245 PM CDT SAT OCT 5 2013 ...FREEZE WARNING FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA TONIGHT... .LOWS IN THE MID 20S TO THE LOWER 30S ARE EXPECTED FOR NEARLY ALL OF WESTERN AND CENTRAL NORTH DAKOTA TONIGHT INTO EARLY SUNDAY MORNING. PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED WATER LINES AND ANY REMAINING SENSITIVE VEGETATION. NDZ001>005-009>013-017>023-025-031>036-040>047-050-060345- /O.NEW.KBIS.FZ.W.0002.131006T0600Z-131006T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON... ASHLEY 245 PM CDT SAT OCT 5 2013 /145 PM MDT SAT OCT 5 2013/ ...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ SUNDAY. * TEMPERATURES...LOWS IN THE MID 20S TO LOWER 30S. * IMPACTS...PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED WATER LINES AND ANY REMAINING SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR LIKELY TO OCCUR. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AYD
6 follow-up statements
463 WWUS73 KBIS 060020 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 720 PM CDT SAT OCT 5 2013 ...FREEZE WARNING FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA TONIGHT... .LOWS IN THE MID 20S TO THE LOWER 30S ARE EXPECTED FOR NEARLY ALL OF WESTERN AND CENTRAL NORTH DAKOTA TONIGHT INTO EARLY SUNDAY MORNING. PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED WATER LINES AND ANY REMAINING SENSITIVE VEGETATION. NDZ001>005-009>013-017>023-025-031>036-040>047-050-060830- /O.CON.KBIS.FZ.W.0002.131006T0600Z-131006T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON... ASHLEY 720 PM CDT SAT OCT 5 2013 /620 PM MDT SAT OCT 5 2013/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ SUNDAY... * TEMPERATURES...LOWS IN THE MID 20S TO LOWER 30S. * IMPACTS...PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED WATER LINES AND ANY REMAINING SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR LIKELY TO OCCUR. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TWH
825 WWUS73 KBIS 060321 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1021 PM CDT SAT OCT 5 2013 ...FREEZE WARNING FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA TONIGHT... .LOWS IN THE MID 20S TO THE LOWER 30S ARE EXPECTED FOR NEARLY ALL OF WESTERN AND CENTRAL NORTH DAKOTA TONIGHT INTO EARLY SUNDAY MORNING. PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED WATER LINES AND ANY REMAINING SENSITIVE VEGETATION. NDZ001>005-009>013-017>023-025-031>036-040>047-050-061130- /O.CON.KBIS.FZ.W.0002.131006T0600Z-131006T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON... ASHLEY 1021 PM CDT SAT OCT 5 2013 /921 PM MDT SAT OCT 5 2013/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ SUNDAY... * TEMPERATURES...LOWS IN THE MID 20S TO LOWER 30S. * IMPACTS...PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED WATER LINES AND ANY REMAINING SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR LIKELY TO OCCUR. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TWH
909 WWUS73 KBIS 060554 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1254 AM CDT SUN OCT 6 2013 ...FREEZE WARNING FOR WEST AND CENTRAL NORTH DAKOTA TONIGHT... .LOWS IN THE LOWER 20S TO THE LOWER 30S ARE EXPECTED FOR NEARLY ALL OF WESTERN AND CENTRAL NORTH DAKOTA THIS EARLY SUNDAY MORNING. SOME LOCATIONS MAY DROP INTO THE TEENS. PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED WATER LINES AND ANY REMAINING SENSITIVE VEGETATION. NDZ001>005-009>013-017>023-025-031>036-040>047-050-061400- /O.CON.KBIS.FZ.W.0002.131006T0600Z-131006T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON... ASHLEY 1254 AM CDT SUN OCT 6 2013 /1154 PM MDT SAT OCT 5 2013/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * TEMPERATURES...LOWS IN THE LOW 20S TO LOWER 30S. * IMPACTS...PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED WATER LINES AND ANY REMAINING SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR LIKELY TO OCCUR. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HEINERT
969 WWUS73 KBIS 060834 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 334 AM CDT SUN OCT 6 2013 ...FREEZE WARNING FOR WEST AND CENTRAL NORTH DAKOTA THIS MORNING... .LOWS IN THE LOWER 20S TO LOWER 30S ARE EXPECTED FOR ALL OF WEST AND CENTRAL NORTH DAKOTA THIS SUNDAY MORNING. PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED WATER LINES AND ANY REMAINING SENSITIVE VEGETATION. NDZ001>005-009>013-017>023-025-031>036-040>047-050-061500- /O.CON.KBIS.FZ.W.0002.000000T0000Z-131006T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON... ASHLEY 334 AM CDT SUN OCT 6 2013 /234 AM MDT SUN OCT 6 2013/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * TEMPERATURES...LOWS IN THE LOW 20S TO LOWER 30S. * IMPACTS...PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED WATER LINES AND ANY REMAINING SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR LIKELY TO OCCUR. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NH
145 WWUS73 KBIS 061120 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 620 AM CDT SUN OCT 6 2013 ...FREEZE WARNING FOR WEST AND CENTRAL NORTH DAKOTA THIS MORNING... .LOWS IN THE LOWER 20S TO LOWER 30S ARE OCCURRING OVER ALL OF WEST AND CENTRAL NORTH DAKOTA THIS MORNING. PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED WATER LINES AND ANY REMAINING SENSITIVE VEGETATION. NDZ001>005-009>013-017>023-025-031>036-040>047-050-061500- /O.CON.KBIS.FZ.W.0002.000000T0000Z-131006T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON... ASHLEY 620 AM CDT SUN OCT 6 2013 /520 AM MDT SUN OCT 6 2013/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * TEMPERATURES...LOWER 20S TO LOWER 30S. * IMPACTS...PRECAUTIONS SHOULD BE TAKEN TO PROTECT EXPOSED WATER LINES AND ANY REMAINING SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR LIKELY TO OCCUR. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NH/RP KINNEY
214 WWUS73 KBIS 061449 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 949 AM CDT SUN OCT 6 2013 ...FREEZE WARNING ALLOWED TO EXPIRE... .THE FREEZE WARNING FOR WESTERN AND CENTRAL NORTH DAKOTA WILL BE ALLOWED TO EXPIRE. TEMPERATURES CONTINUE TO RISE THIS MORNING AND EXPECT ALL LOCATIONS IN WESTERN AND CENTRAL NORTH DAKOTA ABOVE FREEZING BY 10AM CDT/9 AM MDT. NDZ001>005-009>013-017>023-025-031>036-040>047-050-061600- /O.EXP.KBIS.FZ.W.0002.000000T0000Z-131006T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON... ASHLEY 949 AM CDT SUN OCT 6 2013 /849 AM MDT SUN OCT 6 2013/ ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS MORNING... THE FREEZE WARNING FOR WESTERN AND CENTRAL NORTH DAKOTA WILL BE ALLOWED TO EXPIRE. TEMPERATURES CONTINUE TO RISE THIS MORNING AND EXPECT ALL LOCATIONS IN WESTERN AND CENTRAL NORTH DAKOTA ABOVE FREEZING BY 10AM CDT/9 AM MDT. $$ KS
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this freeze warning went out at Oct 5, 12:21 PM MDT, 1 hour 24 minutes earlier.
Area forecast discussion, Oct 5, 12:21 PM MDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 121 PM CDT SAT OCT 5 2013 .UPDATE... ISSUED AT 120 PM CDT SAT OCT 5 2013 UPDATE TO EXPIRE THE REMAINING BLIZZARD AND WINTER STORM WARNINGS. HIGHLIGHTS FOR THE REMAINDER OF THE SHORT TERM ARE FREEZING TEMPERATURES TONIGHT AND THE POTENTIAL OF OVERLAND FLOODING FROM SNOWMELT. UPDATE ISSUED AT 1148 AM CDT SAT OCT 5 2013 UPDATE TO REMOVE ALL HEADLINES EXCEPT THE BLIZZARD WARNING FOR ADAMS COUNTY AND THE WINTER STORM WARNING FOR HETTINGER COUNTY. A REPORT FROM ELGIN AROUND 1115 AM CDT INDICATED THAT THE SNOW HAS TRANSITIONED TO RAIN...WITH NO BLOWING SNOW. THUS THE BLIZZARD AND WINTER STORM WARNINGS FOR MORTON...SIOUX AND GRANT COUNTIES HAVE BEEN CANCELLED. A CALL INTO HETTINGER CONFIRMS THE CONDITIONS REPORTED BY ASOS. THE LATEST SATELLITE AND RADAR TRENDS SUGGEST THE 18 UTC EXPIRATION TIME OF THE ONGOING HEADLINES SHOULD WORK OUT. THE NEXT ISSUE IS WHETHER A FLOOD ADVISORY FOR OVERLAND FLOODING FROM SNOW MELT ACROSS THE SOUTHWEST WILL BE NEEDED...AND WILL CONTINUE TO EVALUATE. UPDATE ISSUED AT 1012 AM CDT SAT OCT 5 2013 QUICK UPDATE TO EXPIRE THE FREEZE WARNING. ANTICIPATE ANOTHER UPDATE BY 16-17 UTC FOR THE WINTER HEADLINES. UPDATE ISSUED AT 926 AM CDT SAT OCT 5 2013 UPDATE TO ADJUST HEADLINES FOR THIS MORNING. THE WINTER WEATHER ADVISORY FOR BURLEIGH AND EMMONS COUNTIES HAS BEEN TRANSITIONED TO A WIND ADVISORY THROUGH 18 UTC. THE WINTER WEATHER ADVISORY FOR OLIVER AND THE WINTER STORM WARNING FOR BOWMAN COUNTIES HAVE ALSO BEEN CANCELLED. EXPECT SNOW TO TRANSITION TO ALL RAIN ACROSS THE SOUTHWEST BY 17-18 UTC BASED UPON THE 12 UTC RAP/HRRR PRECIPITATION TYPE FORECASTS. UPDATE ISSUED AT 638 AM CDT SAT OCT 5 2013 NO CHANGES TO WINTER WEATHER HEADLINES...FREEZE WARNING...OR WIND ADVISORY AT THIS TIME. CHANGES MAY BE WARRANTED LATER THIS MORNING,,,ESPECIALLY OVER PARTS OF THE ADVISORY AREA...DEPENDING ON HOW WIDESPREAD THE RAIN/SNOW MIX BECOMES. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 333 AM CDT SAT OCT 5 2013 FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL CONTINUE TO BE ONGOING HEADLINES ASSOCIATED WITH THE WINTER STORM SYSTEM ACROSS THE REGION. CURRENTLY...STACKED LOW PRESSURE CENTERED OVER CENTRAL SOUTH DAKOTA SLOWLY MOVING EAST. MODERATE TO HEAVY PRECIPITATION UNDERNEATH THIS SYSTEMS IMPRESSIVE TROWAL CONTINUES TO SPIRAL AROUND THE UPPER LOW FROM NORTHERN MINNESOTA TO DEVILS LAKE...AND BACK SOUTHWEST THROUGH GRANT COUNTY AND INTO WESTERN SOUTH DAKOTA. WITH WARMER AIR ALOFT NOW WRAPPING BACK WEST AROUND THE LOW ACROSS SOUTH CENTRAL NORTH DAKOTA...PRECIPITATION TYPE HAS MAINLY BEEN RAIN WITH SFC TEMPS IN THE MID 30S AT BISMARCK AND LINTON. STILL MAINLY SNOW WEST AND SOUTH OF BISMARCK WHERE TEMPS ALOFT HAVE NOT YET WARMED AND SFC OBS REPORTING LOW 30S. HEADLINE CHANGES WITH THIS FORECAST ISSUANCE...WILL MAINTAIN THE WINTER STORM WARNING AND BLIZZARD WARNING AS IS. SNOW CONTINUES TO FALL OVER THE WARNED AREAS...AND/OR STRONG WINDS CONTINUE TO PRODUCE GREATLY REDUCED VISIBILITIES IN BLOWING SNOW. WILL REEVALUATE LATER THIS MORNING ONCE THE SUN COMES UP...WHEN WE CAN VIEW WEB CAMS IN THE AREA AND CALL LOCAL OFFICIALS TO GET A BETTER GRASP ON THE CONDITIONS. WILL MAINTAIN THE WIND ADVISORY AS IS WITH GUSTS TO 40-45 MPH CONTINUING OVER THE ADVISORY AREA. WILL TRIM STARK AND SLOPE COUNTIES FROM THE WINTER WEATHER ADVISORY WITH PRECIPITATION NOW OVER AND WINDS NO LONGER AN IMPACT. WILL MAINTAIN THE WINTER WEATHER ADVISORY FOR OLIVER...BURLIEGH...AND EMMONS COUNTIES. HAVE HAD REPORTS OF SNOW IN THE HIGHER ELEVATIONS OF THESE AREAS...IN ADDITION TO REPORTS OF ISOLATED POWER OUTAGES DUE TO THE WET SNOW AND STRONG WINDS GUSTING TO 45 MPH. WILL TRIM PARTS OF THE FREEZE WARNING WHERE CLOUD COVER HAS AND IS EXPECTED TO KEEP LOW TEMPERATURES ABOVE 32F. WILL MAINTAIN THE FREEZE WARNING OVER WESTERN AND NORTH CENTRAL ND WHERE CURRENT TEMPERATURES RANGE FROM 21F AT WILLISTON TO THE LOW 30S AT BAKER AND WESTERN BOTTINEAU COUNTY. AS THE MORNING PROGRESSES...PRECIPITATION WILL SWITCH BACK OVER TO MAINLY RAIN AS WARM AIR CONTINUES TO WRAP SOUTH AND WEST AROUND THE UPPER LOW AND AS SFC TEMPERATURES WARM AFTER DAYBREAK. SHOULD BE ABLE TO EXPIRE ALL HEADLINES BEFORE 18Z...WITH THE EXCEPTION BEING THE WIND ADVISORY WHICH MAY POSSIBLY NEED TO BE EXTENDED INTO THIS AFTERNOON OVER PORTIONS OF THE JAMES RIVER VALLEY. RAIN WILL CONTINUE TO FALL ACROSS THE SOUTH CENTRAL AND EASTERN PARTS OF NORTH DAKOTA THROUGH THIS SATURDAY AFTERNOON...BUT WILL START TO DIMINISH FROM WEST TO EAST TONIGHT AS THE UPPER LOW AND THE TROWAL MOVE EAST OF THE CWA. WITH TEMPS ALOFT ABOVE FREEZING AND SFC TEMPERATURES UNDERNEATH THE CLOUD DECK AND PRECIPITATION FORECAST TO REMAIN FROM THE MID 30S TO LOW 40S...EXPECT MAINLY RAIN SATURDAY EVENING AND OVERNIGHT INTO SUNDAY MORNING. WEST OF THE RETREATING CLOUD DECK...AND EAST OF WAA ACROSS EASTERN MONTANA/WESTERN SOUTH DAKOTA...TEMPERATURES ARE FORECAST TO DROP INTO THE LOW 30S TO UPPER 20S ACROSS SOUTHWEST AND CENTRAL PORTIONS OF ND. COULD SEE TEMPERATURES APPROACHING THE UPPER TEENS OVER THOSE AREAS THAT RECEIVED SIGNIFICANT SNOWFALL. THUS WILL NEED FREEZE HEADLINES ONCE AGAIN FOR TONIGHT THROUGH MID MORNING SUNDAY. WITH CURRENT HEADLINES IN PLACE...WILL LET THE DAY SHIFT ISSUE TO AVOID CONFUSION. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 333 AM CDT SAT OCT 5 2013 THE MAIN FORECAST ISSUES DURING THE LONG TERM PERIOD WILL BE TEMPERATURES AND POTENTIAL FOR ANOTHER STORM SYSTEM NEXT FRIDAY. THE POTENT SYSTEM THAT IS BRING A VARIETY OF WEATHER TO NORTH DAKOTA WILL CONTINUE TO PUSH EAST OUT OF THE REGION ON SUNDAY...FOLLOWED BY UPPER RIDGING AND THEN A TRANSITION TO SOUTHWEST FLOW ALOFT. THE CONSENSUS MODEL BLEND KEEPS TEMPS DOWN ACROSS AREAS IN THE SOUTH CENTRAL IMPACTED BY THE HIGHER SNOWFALL AMOUNTS. THIS IMPACT MAY BECOME MORE MUTED MONDAY AND TUESDAY THAN THE CURRENT GUIDANCE INDICATES AS SUBSTANTIAL MELTING WILL LIKELY COMMENCE ON SUNDAY. FOR TUESDAY THROUGH THURSDAY...EXPECT HIGHS IN THE 60S...NEAR SEASONAL NORMS...WITH SLIGHTLY ABOVE NORMAL LOWS IN THE 40S. THE 05/00Z ECMWF AND GFS ARE IN GOOD AGREEMENT IN LIFTING ANOTHER LARGE WESTERN CONUS LOW INTO THE NORTHERN PLAINS BY FRIDAY. THERMAL PROFILES INDICATE ALL RAIN AT THIS TIME...ALONG WITH ENOUGH INSTABILITY FOR A MENTION OF ISOLATED THUNDER ACROSS EASTERN PORTIONS OF THE FORECAST AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 120 PM CDT SAT OCT 5 2013 A RAIN WITH MVFR CONDITIONS WILL CONTINUE AT KBIS THIS AFTERNOON. PRECIP TYPE EXPECTED TO REMAIN ALL RAIN AT KJMS...WHERE CIGS SHOULD IMPROVE FROM IFR TO MVFR AROUND 22-23Z. VFR CONDITIONS AT KDIK/KMOT/KISN THROUGH THE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AYD SHORT TERM...NH LONG TERM...RK AVIATION...AYD
Hazardous weather outlook, Oct 5, 12:24 PM MDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 124 PM CDT SAT OCT 5 2013 NDZ025-037-047-048-050-051-061830- FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 124 PM CDT SAT OCT 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>004-009>011-017-031-032-061830- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE- GOLDEN VALLEY-BILLINGS- 124 PM CDT SAT OCT 5 2013 /1224 PM MDT SAT OCT 5 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ005-012-013-018>023-033>036-040-043-045-046-061830- ROLETTE-MCHENRY-PIERCE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- STARK-MORTON-BURLEIGH-KIDDER-SLOPE-BOWMAN-SIOUX-EMMONS- 124 PM CDT SAT OCT 5 2013 /1224 PM MDT SAT OCT 5 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT FREEZING TEMPERATURES ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ041-042-044-061830- HETTINGER-GRANT-ADAMS- 1224 PM MDT SAT OCT 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT LOCALIZED BLOWING SNOW IS POSSIBLE THROUGH THE AFTERNOON. FREEZING TEMPERATURES ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AYD
In the hours before
Local storm report, Oct 5, 9:24 AM MDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1024 AM CDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY SNOW HEART BUTTE DAM 46.60N 101.81W
10/05/2013 M10.0 INCH GRANT ND CO-OP OBSERVER
&&
AJLocal storm report, Oct 5, 10:17 AM MDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1117 AM CDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM SNOW 5 NNW BISMARCK 46.88N 100.82W
10/05/2013 M3.0 INCH BURLEIGH ND CO-OP OBSERVER
&&
AJLocal storm report, Oct 5, 10:21 AM MDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1121 AM CDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 AM HEAVY SNOW ELGIN 46.40N 101.85W
10/05/2013 E12.0 INCH GRANT ND TRAINED SPOTTER
STORM TOTAL SNOWFALL. DOWNED TREES. POWER IS OUT.
&&
AYDLocal storm report, Oct 5, 10:28 AM MDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1128 AM CDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM BLIZZARD HETTINGER 46.00N 102.64W
10/05/2013 ADAMS ND TRAINED SPOTTER
AROUND 18 INCHES OF HEAVY SNOW HAS FALLEN IN HETTINGER.
TREES AND POWER LINES ARE DOWN. HEAVY SNOW AND WINDS
GUSTING AROUND 40 MPH ARE CREATING BLIZZARD CONDITIONS.
&&
AJLocal storm report, Oct 5, 10:39 AM MDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1139 AM CDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY SNOW BOWMAN 46.18N 103.39W
10/05/2013 M7.0 INCH BOWMAN ND CO-OP OBSERVER
&&
AJLocal storm report, Oct 5, 10:48 AM MDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1148 AM CDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HEAVY SNOW MOTT 46.37N 102.33W
10/05/2013 E12.0 INCH HETTINGER ND PUBLIC
AROUND 12 INCHES OF SNOW IN MOTT. TREE LIMBS ARE DOWN
THROUGHOUT TOWN
&&
AJThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 6:10 PM MDT | Blizzard Warning | BIS | Adams, Grant | 18 hr |
| Oct 5, 12:42 PM MDT | Areal Flood Advisory | BIS | Adams, Bowman, Grant, Hettinger, Sioux | 4 days |
Nearby
Freeze Warnings in North Dakota, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.